MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 1; KNEE PATELLA IMPLANT

MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 1; KNEE PATELLA IMPLANT
Model Number 02.07.0033RP
Health Effect - Clinical Code Necrosis (1971)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 22 september 2021: lot 180307: (b)(4) items manufactured and released on 25-april-2018.Expiration date: 2023-04-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: 3 years after tri-compartmental tka the patellar bone got necrotic and the artifical patella got loose.It was removed and not substituted.This adverse event did not originate from a device deficiency.
 
Event or Problem Description
Patellar mobilization due to patellar bone necrosis.Removal of patellar implant without replacement.Surgery completed successfully.

Brand Name
GMK-SPHERE PATELLA RESURFACING SIZE 1
Common Device Name
KNEE PATELLA IMPLANT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12597524
Report Number3005180920-2021-00788
Device Sequence Number19883956
Product Code JWH
UDI-Device Identifier07630030815737
UDI-Public07630030815737
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2023
Device Model Number02.07.0033RP
Device Catalogue Number02.07.0033RP
Device Lot Number180307
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Initial Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight60